Minnesota, 2004

Hail in Minnesota, June 7 to 8, 2004

June 7 to 8, 2004 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 7, 7:45 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 7, 7:45 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
845 PM CDT MON JUN 7 2004

.DISCUSSION...
WL BE UPDATING THE ZFP TEXT BETWEEN 9 AND 10 PM FOR CRNT TRENDS...
BUT OVERALL GOING FCST IS DOING GOOD WITH NO MAJOR PROBLEMS. NEW
GRIDS ARE ALREADY OUT. DECENT TS ACTIVITY HAS FIRED UP IN CNTRL NEB
WHERE THE STRONG MID LVL CAP HAS BROKE. ATTM...SFC CDFNT IS ABOUT
RIGHT ON TOP OF MARSHALL MN...EXTENDING SW TO ABOUT 40 MILES WEST OF
YANKTON. BOTH LATEST RUC40 AND 18Z META SHOW THIS FRONT NOT MAKING A
LOT OF EWD PROGRESS FOR THE REMAINDER OF THE NIGHT...MAINLY LAYING
OVR FM NEAR MARSHALL...TO SIOUX FALLS TO YANKTON. THAT COULD BE THE
CONTINUING FOCUS FOR NIGHTTIME DVLPMENT. LOW LVL JET REMAINS STRONG
PRETTY MUCH THRU THE WHOLE NIGHT AHEAD OF THE FRONT...AND ATTM AM
THINKING THAT THE CONVECTION IN CNTRL NEB...DUE TO LACK OF TRUE EWD
PROGRESS...WL NOT HINDER THE LOW LVL JET FEED THAT MUCH. KABR SNDG
SHOWS QUITE A BIT OF COOLING AT H7 FM 18Z TO 00Z FM +16C TO +11 OR
+12C. ONCE THIS COOLER MID LVL AIR STARTS ADVECTING INTO WRN MN...AM
THINKING THAT CONVECTION MAY FIRE ALONG THE BNDRY...THEN BACK BUILD
SW ALONG THE LOW LVL JET AXIS INTO SE SD LATE TNGT. THE CRNT
ACTIVITY IN NEB WL LIKELY NOT HAVE A HUGE IMPACT ON THE FSD
CWA...OTHER THAN TO GREATLY INCREASE THE CLOUD COVER EARLIER THAN WE
EXPECTED...AND SMALL POPS ARE ALREADY POSTED IN THE WEST AND NORTH.

DIR WIND SHEAR REMAINS FAVORABLE RIGHT ALONG THE FRONTAL BNDRY THRU
MUCH OF THE NIGHT...WITH REMAINING DECENT INSTABILITY AT 06Z BUT
RAPID STABILIZATION FM 06Z TO 09Z. THE NRN AND WRN CWA IS BEHIND THE
FRONT WITH MUCH LESS WIND SHEAR AND STABILITY...WHILE THE SE CWA IN
NW IA REMAINS UNSTABLE BUT MUCH MORE CAPPED WITH VERY HIGH CINS.
THATS BASICALLY THE STORY. A FEW SVR TS COULD POP LATE TNGT RIGHT
ALONG AND JUST BEHIND THE CDFNT...MAYBE DIME OR NICKEL HAILERS...BUT
IT WONT BE A WIDESRPEAD OUTBREAK. MAY UP THE POPS THOUGH AND GO
CLOSER TO 50 POPS (SCATTERED) ARND THE SIOUX FALLS AREA...BUT WILL
RESERVE JUDGEMENT ON THAT UNTIL THE 00Z DATA COMES OUT. THE DEEPER
ONE GOES INTO NW IA...THE LESS LIKELY FOR TS CHCS WHERE THE CINS ARE
OUT OF CONTROL. AS A SIDENOTE...LOWS LOOK GREAT SO FAR AND WILL NOT
BE TAMPERED WITH.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

MJF
Hazardous weather outlook, Jun 7, 10:28 AM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1128 AM CDT MON JUN 07 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1128 AM CDT MON JUN 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
VERY WARM AIR ALOFT SHOULD INHIBIT ANY THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. THERE IS A SMALL CHANCE THAT AN ISOLATED
THUNDERSTORM COULD DEVELOP AFTER 4 PM ACROSS SOUTHWEST MINNESOTA
AND NEAR THE BROOKINGS AREA. THESE STORMS...IF THEY FORM COULD
PRODUCE LARGE HAIL AND DAMAGING WINDS. THE CHANCE FOR
THUNDERSTORMS WILL INCREASE LATER TONIGHT... ESPECIALLY AFTER
MIDNIGHT ALONG AND NORTH OF A LINE FROM LAKE ANDES TO
YANKTON...TO SPENCER IOWA.  ANY THUNDERSTORMS THAT DO DEVELOP
SHOULD BE ELEVATED...WITH THE PRIMARY SEVERE WEATHER THREAT BEING
LARGE HAIL.

FLOODING...
INCREASING AVAILABLE MOISTURE THROUGHOUT THE ATMOSPHERE...ALONG
WITH THE POTENTIAL FOR SLOW MOVING THUNDERSTORMS...WILL RESULT IN
THE THREAT OF LOCALLY HEAVY RAIN AFTER MIDNIGHT TONIGHT.
WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME...HOWEVER
LOCALIZED PONDING OF WATER IN STREETS AND OTHER LOW LYING AREAS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY AFTERNOON...AND
MORE LIKELY TUESDAY NIGHT INTO WEDNESDAY...WITH DEVELOPMENT ON
TUESDAY AFTERNOON AGAIN BE DEPENDENT ON THE AMOUNT OF WARM AIR
ALOFT. ANY STORMS THAT DO DEVELOP TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING WILL HAVE TO POTENTIAL TO BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.  HEAVY RAIN WILL
ALSO BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY
MORNING...MAINLY SOUTH OF A LINE FROM LAKE ANDES TO MADISON SOUTH
DAKOTA...TO MARSHALL MINNESOTA.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE LATER WEDNESDAY INTO
WEDNESDAY NIGHT...BUT THE FRONT IS EXPECTED TO PUSH FAR ENOUGH
SOUTH THAT SEVERE WEATHER IS NOT EXPECTED DURING THIS TIME.

THERE WILL ALSO BE A NUMBER OF THUNDERSTORM CHANCES FROM THURSDAY
THROUGH FRIDAY EVENING.  AT THIS TIME IS APPEARS THAT SOME OF
THESE THUNDERSTORMS MAY BE SEVERE...BUT TIMING...LOCATION...AND
MAIN THREATS FROM THESE STORMS IS STILL UNCERTAIN. THESE
THUNDERSTORM CHANCES WILL BE BETTER DEFINED IN LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4PM ACROSS SOUTHWEST
MINNESOTA AND ALONG INTERSTATE 29 NORTH OF SIOUX FALLS. SPOTTER
ACTIVATION WILL BE POSSIBLE ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA
OVERNIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

JRM

The radar

The Sioux Falls radar (KFSD), 122 km away, was scanning. The volume nearest the first event began at 05:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lyon

When
June 7, 11:14 PM CST to June 8, 11:14 PM CST
Where
Lyon County, Marshall
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.450, -95.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410143.